Bag Snob – July 2017
Dr. Ronald D. Blatt, GYN & Chief Surgeon and Medical Director of the Manhattan Center for Vaginal Surgery, adds that it’s important to note that the side effects of stopping birth control depend on what kind you’ve been taking and your dosage – so basically I’m now seriously wishing I had been on a lower dose option…
A bright note!
Dr. Blatt says that while you can generally expect things like breakouts and heavier periods, you may notice that you drop a few pounds after going off of the pill. I’ll take it.
More specifics on how soon you can expect to see the side effects:
“Acne will generally start at about 3 months after stopping the pill,” says Dr. Blatt. “Irregular periods can start after a couple of weeks and last up to three months. Some studies show Vitamin D levels may drop within the first few weeks to six weeks after stopping the pill. If you do drop a few pounds, it may be most noticeable after a few months.”
How can you mitigate the symptoms?
“Finish the pill pack you’re currently using. Stopping in the middle of the pack can cause irregular bleeding,” says Dr. Blatt.